Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 151, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 30, 2020, 1:42 PM CDT for Lewis County, Missouri. It took effect at May 30, 2020, 7:00 PM CDT. It was in force for 16 min.
The area
The outline as issued.
The facts
- Issued
- May 30, 2020, 1:42 PM CDT (18:42 UTC)
- In effect from
- May 30, 2020, 7:00 PM CDT
- Expired
- May 30, 2020, 7:16 PM CDT
- In force
- 16 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 11.90 ft at May 30, 2020, 3:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
016
WGUS43 KLSX 301842
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
142 PM CDT Sat May 30 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Middle Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-010043-
/O.NEW.KLSX.FL.W.0151.200531T0000Z-200601T0600Z/
/EWMM7.1.ER.200531T0000Z.200531T0000Z.200531T0000Z.NO/
142 PM CDT Sat May 30 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* from this evening to late Sunday night.
* At 12:30 PM Saturday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/31 06/01 06/02 06/03 06/04
Middle Fabius River
Ewing 12.0 11.87 10.7 5.7 4.4 4.1 3.9
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$1 follow-up statement
811
WGUS83 KLSX 310016
FLSLSX
Flood Statement
National Weather Service St Louis MO
716 PM CDT Sat May 30 2020
...The flood warning is cancelled for the following river in
Missouri...
Middle Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-310046-
/O.CAN.KLSX.FL.W.0151.000000T0000Z-200601T0600Z/
/EWMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
716 PM CDT Sat May 30 2020
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 6:30 PM Saturday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* The river crested below flood stage at 11.9 feet. The river will
fall to 5.7 feet by Monday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/31 06/01 06/02 06/03 06/04
Middle Fabius River
Ewing 12.0 11.61 10.6 5.7 4.4 4.1 3.9
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 11:52 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 30, 11:52 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1152 AM CDT Sat May 30 2020 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 308 AM CDT Sat May 30 2020 Early this morning, a broad anticyclone was centered over the southern Canadian Plains downstream of an amplifying upper level ridge over the western CONUS. A weak shortwave just downstream of the ridge apex was evident in water vapor imagery and had sparked scattered showers and storms across portions of the High Plains. The upper level ridge will continue to build eastward over the next several days, dominating the weather across the middle Mississippi Valley. The surface high will likewise build to the east, keeping things cool and largely dry with northerly winds across the area today. To our west, warm air advection on the western flank of the surface high will support continued shower and storm development as the previously mentioned shortwave ripples through the northwest flow aloft. By the time the wave reaches our CWA, low level support for continued precip will be rather limited and most guidance wipes the QPF out just as it moves into eastern MO. However, a handful of CAMs and ensemble members do push light QPF into COU and UIN, so have gone ahead and kept slight chance pops going in our far western CWA. While precip is uncertain, I'm confident that we'll see broken to overcast clouds associated with this precip build into the northern and western portions of the CWA this afternoon and evening. Increasing cloud coverage and northerly winds will keep temperatures below normal today. As the high continue to push eastward, surface winds will gradually transition to the east while the lobe of warm air advection to the west of the high builds into western MO. This will support continued cloud development in western portions of the CWA, which coupled with east winds at the surface, will again keep temperatures below normal across the area. BSH .LONG TERM... (Sunday Night through Friday) Issued at 308 AM CDT Sat May 30 2020 The anomalously strong upper ridge will build into the central portion of the CONUS as we move into the work week. Both NAEFS and ECMWF ensemble mean 500mb heights are forecast to be in excess of the 90th percentile of the seasonal climatology through nearly all of the week, topping all values in the 30 year climatology of both ensemble systems on Tuesday. Confidence is therefore quite high that this upper level pattern will continue to intensify the surface high as it moves over the eastern CONUS, establishing deep southerly flow across our region. With that, temperatures in the lower portions of the atmosphere are expected to quickly climb well above normal by Tuesday. Ensemble temperature plumes are fairly narrow each day through Wednesday, further increasing confidence that we'll see these very warm temperatures through mid week. While temperatures will likely remain above normal toward the end of the week, questions remain regarding just how far above normal they will reach. Guidance continues to show a shortwave dropping down the eastern flank of the ridge on Wednesday afternoon, driving a cold front into the Great Lakes/eastern CONUS. It still looks like the western portions of this front will stall in the vicinity of the mid- Mississippi Valley, and will likely be a focus for convection. However, given model differences, I'm not certain how far south the front will reach, when and where we'll see convection, or just how far above normal temperatures will reach. Nonetheless, blended guidance keeps high temperatures in the mid to upper 80s through the end of the week. BSH && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1123 AM CDT Sat May 30 2020 A surface ridge extending from eastern ND and MN south-southeast into MO will move southeastward. North-northwesterly surface winds this afternoon will veer around to an east-southeast direction Sunday morning. Mid-high level cloudiness ahead of an upper level disturbance will advect southeastward into the taf sites this afternoon with sprinkles possible in UIN and COU late this afternoon and early this evening. The mid level cloudiness will likely remain in the COU area through the rest of the period, but the cloud cover may scatter out in UIN and the St Louis metro area late tonight. SPECIFICS FOR KSTL: A surface ridge extending from eastern ND and MN south-southeast into MO will move southeastward. North- northwesterly surface winds this afternoon will veer around to an easterly direction Sunday morning. Mid-high level cloudiness ahead of an upper level disturbance will advect southeastward into STL this afternoon. The cloud cover may scatter out late tonight. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 30, 3:36 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 336 AM CDT Sat May 30 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 336 AM CDT Sat May 30 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Major flooding is occurring along the Illinois River above Hardin. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms across parts of the area Wednesday afternoon through Thursday. Major flooding is occurring along the Illinois River above Hardin. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.